Horrific Harm Resulting from Synthetic Drugs

Any drug abuse is accompanied by danger. Those dangers could include overdose, addiction, loss of self-respect, damage to relationships with family, criminal prosecution, injury while impaired, and more. The potential for harm from abuse of synthetics is so drastic and cruel that every parent should be taking steps to explain the potential for harm to their children - very thoroughly, very specifically.

Here are some specific examples of the extreme and unpredictable damage caused from using these drugs: (Warning: This is nasty stuff.)

  • In Louisiana at the end of 2010, Dickie Sanders snorted bath salts, then became erratic, despondent and, finally, psychotic. Terrified by hallucinations, he cut his own throat while standing in the kitchen with his father. The wound was repaired but the 21-year-old managed to find a gun the next day and kill himself.

  • In 2011 in Washington, two young parents killed their young son and then drove away. Their fast and erratic driving attracted the police who chased them until the father pulled over, shot his wife and then himself. Bath salts were found in the father’s pockets, in the car and in the home where the child was killed.

  • In August 2012 in New Jersey, a 33-year-old mother decapitated her toddler and then stabbed herself to death. She had smoked marijuana treated with PCP, a concoction currently street-known as ‘Wet,’ (because the joint is dipped in liquid PCP.)

  • In September 2012 also in New Jersey, a 31-year-old man high on PCP and marijuana broke into a neighbor’s home and cut the throats of two children, killing one of them.

  • In December 2012 in Texas, 17-year-old Emily Bauer smoked a substance sold as synthetic marijuana. It is commonly labeled as ‘Spice,’ advertised as incense or potpourri. Emily had a series of strokes that left her violently psychotic. Days later, swelling in her brain nearly killed her, leaving her blind and disabled.

  • In July 2013 in Taiwan, a 17-year-old boy took a new drug called the “N-Bomb” (technically ‘25I-NBOMe’). He became violently sick and delusional. He struggled with family trying to stop him, then dived off a high rise balcony to his death.

You certainly don’t need to tell your children these terrible stories. And in many cases, you should not.

‘Scare tactics’ sometimes inflame the imagination which simmers until it finally triggers a stimulus-response obsessive curiosity. Young people, after all, as well as many adults are now fascinated with the cult phenomenon of zombies and the undead, etc. There are popular television shows. There is Halloween. The Hispanic ‘Day of the Dead.’ This is all intended to be fun, fooling around today, but earlier in our civilization the fears generated by ‘witches’ and ‘demons’ sometimes led to social hysteria.

On the other hand, complex, toxic chemicals, unresearched for safety, known to create delusional or worse effects, being actively marketed to your children under the names ‘Spice’ or ‘K2’ or ‘Diesel’ (among other names) are another matter. A very serious one for the health of your loved ones. Between 2010 and 2011 alone, U.S. emergency room visits from smoking Spice increased 2.5 times to 28,531.

Having a more informed understanding yourself, you do need to tell your children that use of these drugs can have FATAL consequences either for them or someone close to them.

НАРКОНОН «МОСКВА»

ПРОСВЕЩЕНИЕ О ВРЕДЕ НАРКОТИКОВ И ОСВОБОЖДЕНИЕ ОТ НАРКОЗАВИСИМОСТИ